PLUG OK license plate
PHEV Battery Forum 7/12 - S. Coast Air Quality Mgmt District
Jul 5, 2006 (From the CalCars-News archive)
CalCars-News
This posting originally appeared at CalCars-News, our newsletter of breaking CalCars and plug-in hybrid news. View the original posting here.
Want more? Become a subscriber to CalCars-News:


The South Coast Air Quality Management District (SCAQMD) is hosting a day-long forum/meeting on PHEVs next Wednesday in Diamond Bar, CA, specifically focused on battery issues. Batteries are the main technical holdup for automaker adoption; this roundtable forum hopes to identify the key areas that need further R&D in order to speed commercialization.

SCAQMD has been one of the most vocal and consistent supporters of PHEVs, and took delivery of EnergyCS's first demonstration vehicle in April.

Meeting announcement and agenda follows.

Meeting Announcement:

Plug-in Hybrid Vehicle Forum & Technical Roundtable

The South Coast Air Quality Management District is convening a Plug-in Hybrid Electric Vehicle (PHEV) Forum and Technical Roundtable focused on the technical issues related to advanced batteries and their effect on the development and commercialization of PHEVs. The objective of the meeting is to identify key expert perspectives on battery capabilities, requirements, and other issues specifically for application to plug-in hybrid electric vehicles and to highlight important or necessary RD&D areas for near-term commercialization of plug-in hybrids.

The meeting will be held on Wednesday, July 12, 2006 at the SCAQMD headquarters in Diamond Bar, CA. The meeting will start at 9:00 a.m. in in the main auditorium. In the morning, eight technical experts will provide focused presentations on various aspects of PHEV battery issues. Following lunch, a technical roundtable discussion by these experts will be conducted. Public comment will be encouraged following the roundtable discussion.

The AQMD encourages all major stakeholders to attend, including auto manufacturers, energy companies, industry representatives, state and federal regulatory agencies, environmental and community organizations and other interested parties.

The agenda for the meeting is provided below.

Plug-in Hybrid Electric Vehicle
Forum and Technical Roundtable
Agenda
Wednesday, July 12, 2006
AQMD Headquarters
21865 Copley Drive
Diamond Bar, CA 91765
Main Auditorium

9:00 AM Welcome Barry Wallerstein, D.Env. Executive Officer, AQMD

9:05 AM Self-Introductions Panelists Context and Framing of Issues

9:15 AM Technical Issues and Background Matt Miyasato, Ph.D. Tech. Demonstrations Mgr, AQMD Forum Presentations

9:30 AM Plug-In HEV Battery Requirements Mark Duvall, Ph.D. Mgr., Tech. Development, EPRI

9:50 AM Dept. of Energy's Plug-in HEV Tien Duong Research Program Team Leader Vehicle Tech., FreedomCAR

10:10 AM Energy Storage Options for Plug-In Hybrid Vehicles Ahmad Pesaran, Ph.D. Principal Engineer, NREL

10:30 AM Break (20 minutes)

10:50 AM Lithium Ion Battery Issues Dan Doughty, Ph.D. Mgr., Li Ion Battery R&D, Sandia

11:10 AM Battery Systems Requirements for Production Vehicles Johnson Controls-Saft (invited)


11:30 AM Integration Experience Greg Hansen Vice President, EnergyCS

11:50 AM Plug-in Hybrid Battery Evaluation: Laboratory and Field Testing Loic Gaillac, Advanced Energy Storage Lead. Southern California Edison

12:20 PM Lunch (60 minutes)

Roundtable Discussion 1:20 PM Moderator: Mark Duvall

3:30 PM Public Comment Summary and Next Steps

Copyright 2003-09 California Cars Initiative, an activity of the International Humanities Center | Site Map